View Full Version : Prednisolone drops
Greetings from New Zealand!
Thank you for giving us the opportunity to communicate with you.
I have severe dry eyes from Lasik in October 2004. I have a lot of pain from burning/inflammation. ( I have lower punctal plugs and wear WileyXs - now aged 61) I have been prescribed predisolone mimims which I find very soothing for a short time. How do these drops work? Is it better to use them just when the pain is really bad? I understand they raise IOP and cause cataracts so I am scared of the consequences but the pain is so debilitating! We cannot get the ester type steroid drops(Alrex etc) here in NZ.
What is the best way to use these drops for maximum benefit/ minimum side effect?
I am looking forward to being able to obtain your book when it comes out.
Robert Latkany MD
Steroids can do wonders for dry eyes as they are the very powerful anti-inflammatory medicine and dry eyes is inflammatory induced.
I find steroids really work well for rosacea induced dry eye. That said there are side effects that you mentioned that do not make them an attractive option for long term use. Lotemax is a more effective option than Alrex. I personally never found too much success with Alrex. Once you go to the stronger steroids like the Preds then you will more likely see the side effects.
They can be used but with extreme caution and close observation with your doctor to check for pressure rise. You are unfortunately better off finding an alternative to steroids for long term options. For the short term they are attractive.
Thank you for your reply. We cannot get Lotomex in NZ.
What are your alternatives to help inflammation? The inflammation spreads into my face under my right eye and I put in gel type drops (Dwelle[clearer vision but grabs at eye and can cause foreign body sensation esp later in the day], Refresh Liquigel[doesn't last so long and has preservative though it is supposed to be a safe one] or Alcon Poly Gel(makes vision blurry). These do help but it gets worse and the burning gets worse, esp late afternoon and that is when I am resorting to a drop of Prednisolone. Then generally about 7 to 8 pm my vision goes real blurry and I see rainbow haloes around the lights and the burning lessens. It is getting so bad I have trouble living a normal life. I do not have MGD or blepheritis and my Dr says my tear film and conjunctivae are OK (that was in the morning). My eyes feel OK as I wake up(use Alcon Poly Gel at night) but they get worse - feel like they are swollen in socket and sitting in cardboard!
I am getting desperate :( !
Robert Latkany MD
Sounds like you need to see another doctor.
Once again your case is hard to say over
the internet but without ever examining you
I cannot comment. You need to find an alternative
to prednisilone eyedrops. Most importantly
you need to figure out why this is all happening
as it appears there is more than just LASIK issues here.
Finding the right doctor is key.
Powered by vBulletin® Version 4.2.1 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.